Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

The (Un)equal Tangents Problem

Serge Tabachnikov
The American Mathematical Monthly
Vol. 119, No. 5 (May 2012), pp. 398-405
DOI: 10.4169/amer.math.monthly.119.05.398
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.119.05.398
Page Count: 8
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Item Type
Article
References
The (Un)equal Tangents Problem
Preview not available

Abstract

Abstract There are two tangent segments to a strictly convex closed plane curve from every point in its exterior. We discuss the following problem: does there exist a curve such that one can walk around it so that, at all moments, the two tangent segments to the curve have unequal lengths?

Page Thumbnails